MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP PUSH-BUTTON SMOKE EVAC. PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP PUSH-BUTTON SMOKE EVAC. PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703046000
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot number of the device is unknown - full udi is not available.
 
Event or Problem Description
It was reported that during the c-section at the user facility, the coagulation activation alarm went off, and it was misinterpreted as as a ground fault alarm.The user continued using the electrosurgical pencil, resulting in burns on both of the baby's buttocks, which required transfer to another hospital for treatment in a burn unit.This report is related to mfg report # 3015967359-2025-00938.

Brand Name
PUSH-BUTTON SMOKE EVAC. PENCIL, COATED
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
kelsey barla
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key21899763
Report Number3015967359-2025-00949
Device Sequence Number15652147
Product Code GEI
UDI-Device Identifier07613327117189
UDI-Public(01)07613327117189
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0703046000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown